Alert archive / Hawaii / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this red flag warning at Sep 29, 2009, 12:14 PM HST. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2009, 12:14 PM HST (22:14 UTC)
- Expired
- Oct 2, 2009, 3:31 PM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW80 PHFO 292214 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1214 PM HST TUE SEP 29 2009 ...RED FLAG WARNING FOR DRY LEEWARD AREAS DUE TO STRONG AND GUSTY WINDS AND LOW HUMIDITY... HIZ003-005>007-009>011-013-018-019-021-023-024-026-301115- /O.NEW.PHFO.FW.W.0004.090929T2214Z-091001T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-KOHALA- 1214 PM HST TUE SEP 29 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. GUSTY TRADE WINDS ALONG WITH LOW RELATIVE HUMIDITY VALUES WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS IN THE DRY LEEWARD LOCATIONS THROUGH THE REST OF TODAY AND AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PRECIT NEW FIRE STARTS. && $$ BRENCHLEY
8 follow-up statements
000 WWHW80 PHFO 300129 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST TUE SEP 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT DUE TO GUSTY WINDS AND LOW HUMIDITY... HIZ003-005>007-009>011-013-018-019-021-023-024-026-301500- /O.CON.PHFO.FW.W.0004.000000T0000Z-091001T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-KOHALA- 329 PM HST TUE SEP 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. GUSTY TRADE WINDS ALONG WITH LOW RELATIVE HUMIDITY VALUES WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS IN THE DRY...MAINLY LEEWARD LOCATIONS THROUGH THE REST OF TODAY AND AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PRECIT NEW FIRE STARTS. && $$ BRENCHLEY
000 WWHW80 PHFO 301331 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST WED SEP 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT DUE TO GUSTY WINDS AND LOW HUMIDITY... HIZ003-005>007-009>011-013-018-019-021-023-024-026-010245- /O.EXT.PHFO.FW.W.0004.000000T0000Z-091001T0300Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-KOHALA- 331 AM HST WED SEP 30 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM HST THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 PM HST THIS AFTERNOON. GUSTY TRADE WINDS ALONG WITH LOW RELATIVE HUMIDITY VALUES WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS IN THE DRY...MAINLY LEEWARD LOCATIONS THROUGH THE REST OF TODAY AND AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PRECIT NEW FIRE STARTS. && $$ MORRISON
000 WWHW80 PHFO 301601 CCA RFWHFO URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 600 AM HST WED SEP 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT DUE TO GUSTY WINDS AND LOW HUMIDITY... HIZ003-005>007-009>011-013-018-019-021-023-024-026-010300- /O.COR.PHFO.FW.W.0004.000000T0000Z-091001T0300Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-KOHALA- 600 AM HST WED SEP 30 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM HST THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 PM HST THIS AFTERNOON. GUSTY TRADE WINDS ALONG WITH LOW RELATIVE HUMIDITY VALUES WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS IN THE DRY...MAINLY LEEWARD LOCATIONS THROUGH THE REST OF TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PRECIT NEW FIRE STARTS. && $$ MORRISON
000 WWHW80 PHFO 010131 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST WED SEP 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT DUE TO GUSTY WINDS AND LOW HUMIDITY... HIZ003-005>007-009>011-013-018-019-021-023-024-026-011730- /O.EXT.PHFO.FW.W.0004.000000T0000Z-091002T0300Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-KOHALA- 331 PM HST WED SEP 30 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM HST THURSDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 PM HST THURSDAY. GUSTY TRADE WINDS ALONG WITH LOW RELATIVE HUMIDITY VALUES WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS IN THE DRY...MAINLY LEEWARD LOCATIONS THROUGH THE REST OF TODAY AND AGAIN THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PRECIT NEW FIRE STARTS. && $$
000 WWHW80 PHFO 011337 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 AM HST THU OCT 1 2009 ...RED FLAG WARNING REMAINS IN EFFECT DUE TO GUSTY WINDS AND LOW HUMIDITY... HIZ003-005>007-009>011-013-018-019-021-023-024-026-020245- /O.CON.PHFO.FW.W.0004.000000T0000Z-091002T0300Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-KOHALA- 337 AM HST THU OCT 1 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM HST THIS AFTERNOON... GUSTY TRADE WINDS ALONG WITH LOW RELATIVE HUMIDITY VALUES WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS IN THE DRY...MAINLY LEEWARD LOCATIONS THROUGH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ WROE
000 WWHW80 PHFO 020132 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 PM HST THU OCT 1 2009 HIZ003-005>007-009>011-013-018-019-021-023-024-026-021445- /O.EXT.PHFO.FW.W.0004.000000T0000Z-091003T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-KOHALA- 332 PM HST THU OCT 1 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY... STRONG WINDS AND LOW HUMIDITIES WILL CREATE THE POSSIBILITY OF CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ DONALDSON
000 WWHW80 PHFO 021414 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 414 AM HST FRI OCT 2 2009 HIZ003-005>007-009>011-013-018-019-021-023-024-026-030400- /O.CON.PHFO.FW.W.0004.000000T0000Z-091003T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-KOHALA- 414 AM HST FRI OCT 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING IN MAINLY DRY LEEWARD AREAS. STRONG...GUSTY WINDS AND LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT PREDICT NEW FIRE STARTS. && $$ BRENCHLEY
000 WWHW80 PHFO 030131 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST FRI OCT 2 2009 HIZ003-005>007-009>011-013-018-019-021-023-024-026-030245- /O.CAN.PHFO.FW.W.0004.000000T0000Z-091003T0400Z/ KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-KOHALA- 331 PM HST FRI OCT 2 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE WEAKENED BELOW RED-FLAG LEVELS. $$ DONALDSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Sep 29, 10:40 AM HST, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 29, 10:40 AM HST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1040 AM HST TUE SEP 29 2009 UPDATED WWA SECTION .SYNOPSIS... A LARGE SURFACE HIGH LOCATED FAR NORTH NORTHEAST OF HAWAII WILL CONTINUE TO PRODUCE BREEZY TRADE WINDS THROUGH THE WEEK. STABLE ATMOSPHERIC CONDITIONS WILL LIMIT MOST OF THE SHOWERS TO WINDWARD AND MAUKA LOCATIONS. THERE WILL BE A SLIGHT INCREASE IN TRADE SHOWERS ACROSS PARTS OF THE STATE LATER THIS WEEK. && .DISCUSSION... MODERATE TRADE WINDS CONTINUE ACROSS THE ISLANDS THIS MORNING BRINGING A FEW SHOWERS TO MAINLY WINDWARD AND MOUNTAIN AREAS. RAINFALL AMOUNTS HAVE REMAINED ON THE LIGHT SIDE WITH GENERALLY LESS THAN .10 OF AN INCH AT THE AUTOMATED RAIN GAGE NETWORK. IN THE SHORT TERM...THE LARGE 1039 MB HIGH CENTERED FAR NORTHEAST OF THE STATE IS RESPONSIBLE FOR THE MODERATE TRADE WINDS...AND THIS HIGH IS EXPECTED TO REMAIN IN THIS POSITION THROUGH TODAY. CONTINUED TRADE FLOW WILL BRING SCATTERED CLOUDS SEEN UPSTREAM OF THE ISLANDS ON SATELLITE IMAGERY ACROSS WINDWARD AND MAUKA LOCATIONS TODAY. FOR THE REST OF THE WEEK...THE HIGH IS FORECAST TO REMAIN NORTHEAST OF THE STATE BUT WEAKEN SLOWLY THURSDAY AND FRIDAY. THE MODELS SHOW AN INCREASE OF MOISTURE OVER THE ISLANDS...SO TRADE SHOWERS WILL BE A LITTLE MORE PERSISTENT OVER WINDWARD AND MAUKA AREAS THURSDAY AND FRIDAY. OVER THE WEEKEND...THE GLOBAL MODELS SHOW A COLD FRONT AND TROUGH DROPPING TO THE NORTHWEST OF THE STATE. THE MODELS DIVERGE LATE IN THE WEEKEND AND EARLY NEXT WEEK WITH THE STRENGTH AND POSITION OF THE FRONT. THE GFS IS THE STRONGEST WITH THE FRONT AND TROUGH JUST NORTHWEST OF KAUAI...BRINGING SOUTH WINDS TO THE ISLANDS. THE EC HAS A VERY WEAK FRONT FURTHER NORTHWEST OF KAUAI...KEEPING LIGHT EAST TO SOUTHEAST WINDS OVER THE ISLANDS. WILL KEEP FORECAST TRENDED TOWARDS THE MORE TRUSTED ECM FOR THE WEEKEND AND EARLY NEXT WEEK...WITH WINDS BECOMING LIGHT AND INCREASING MOIST CONVECTION. && .MARINE... A SMALL CRAFT ADVISORY...SCA...REMAINS IN EFFECT FOR THE WINDIER COASTAL WATERS AND CHANNELS ADJACENT TO MAUI AND THE BIG ISLAND. THE SCA WILL LIKELY BE EXTENDED FOR THESE MARINE ZONES THROUGH THE REST OF THIS WEEK. ADDITIONAL MARINE ZONES...SUCH AS THE KAIWI AND KAUAI CHANNELS...MAY ALSO NEED TO BE INCLUDED IN THE SCA BY THURSDAY OR FRIDAY WHEN THE PRESSURE GRADIENT ACROSS THE STATE MAY TIGHTEN SLIGHTLY. A SHORT PERIOD NORTHEAST SWELL ORIGINATING FROM THE RELATIVELY LONG FETCH OF 20 TO 25 KT WINDS ALONG THE EASTERN PERIPHERY OF THE LARGE HIGH TO THE NORTH NORTHEAST OF THE STATE WILL ARRIVE WEDNESDAY. THIS SWELL...ALONG WITH LOCALLY GENERATED TRADE WIND WAVES...WILL LIKELY RESULT IN ROUGH AND CHOPPY SURF ALONG EAST FACING SHORES OF MOST ISLANDS. SURF HEIGHTS MAY APPROACH THE HIGH SURF ADVISORY THRESHOLD OF 8 FEET FOR EAST FACING SHORES OF SOME ISLANDS BY FRIDAY OR SATURDAY. && .FIRE WEATHER... SIMILAR TO YESTERDAY...BREEZY TRADE WINDS WITH RELATIVE HUMIDITY VALUES JUST MARGINALLY TOO MOIST FOR RED FLAG WARNINGS ARE EXPECTED. MORNING TRENDS AND NUMERICAL GUIDANCE SUGGESTS THAT MINIMUM HUMIDITIES WILL BE IN THE 45 TO 48 PERCENT RANGE AT HNL. GUIDANCE SHOWS THE FORECAST PARAMETERS FOR WEDNESDAY AS LITTLE CHANGE TO THE TRADE WIND SPEEDS...AND A SLIGHT INCREASE IN RELATIVE HUMIDITY VALUES BY 2 OR 3 PERCENT. OVERALL...NOT MUCH CHANGE IN FIRE WEATHER CONDITIONS EXPECTED THROUGH WEDNESDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... TSUNAMI ADVISORY ALL COASTAL AREAS TODAY UNTIL 700 PM. SMALL CRAFT ADVISORY UNTIL 600 PM HST WEDNESDAY FOR THE PAILOLO AND ALENUIHAHA CHANNELS...MAALAEA BAY AND THE WATERS SOUTH OF THE BIG ISLAND. && BRENCHLEY
Nearby
Red Flag Warnings in Hawaii, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.